Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What is the pricking sensation in my throat when on throxine?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2003
Answered : 709 Questions
Hi - I am 42 years old and have been taking throxine for the last 13 years. This time my TSH levels were on the higher side(22.1) so my doctor increased the dose to 175mg morning. Last two days i have a pricking sensation on the left side of my throat , its not regular but its on and off...what could be the reason ?
Posted Thu, 6 Mar 2014 in Ear, Nose and Throat Problems
Answered by Dr. Rajkishori Godhi 45 minutes later
Brief Answer: nothing to worry Detailed Answer: Hi XXXXXXX The pricking sensation in the throat may be the beginning of a throat infection. Fluctuations in thyroid hormone levels or tablet thyroxine do not cause any pricking sensation in the throat. Do not worry. Follow some general measures in view of the impending infection. 1) Warm salt water gargling 4 times a day. 2) Steam inhalation 3 times daily. 3) Plenty of warm fluids 3 - 4 litres daily. 4) Plenty of vitamin C rich fruits like lemons and oranges. 5) Avoid air conditioning and cold foods. Good luck. Dr Rajkishori Godhi.
Above answer was peer-reviewed by
Follow-up: What is the pricking sensation in my throat when on throxine? 5 minutes later
Thanks you doctor. But the sensation is on extreme left of throat. Usually when i get throat infections it starts with a pain, on both the sides...that is the reason of my worry, it was on the left side of the throat.
Answered by Dr. Rajkishori Godhi 1 hour later
Brief Answer: throat infection can start on one side only Detailed Answer: Hi XXXXXXX Wait for a couple of days if you do not feel better then have an ENT to look into your throat. Throat infection can start on one side only. Regards, Dr Rajkishori Godhi
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor